I am 40 years old and married. I do not smoke but I occasional drink. I have white coat hypertension. Every time my doctor checks my blood pressure, it would be 170/100 or sometimes 180/120. But when I personally check my own BP using a digital BP instrument, my BP is 120/80 or 130/80. My doctor also made me do a 2D echo test and he said that I have mild mitral regurgitation. Right now I am taking Provasc 5mg in the morning and Tenorvas (atenolol) 50 mg at night. I want to know if taking both these medicines has a long term side effect. Is it ok for me to take them both for maintenance...long term? Any side effects? If I were to discontinue one, which one? Please advise....Thank you
Why are you thinking about discontinuing one of the medications? The atenolol is a beta blocker and cannot be stopped suddenly. Your heart gets used to the beta blocker. The Provasc is a calcium channel blocker which is also important to reduce blood pressure. Normal BP is 120/72 and people with heart disease usually take medication to bring the BP below what is normal. I have known relatives on these medications for years and I can say that they lived a long life on these medications. The medications did not harm their heart and they passed away from other causes (not their heart disease). Heart medications help people to live a long life, especially if they start their medications at a young age. My uncle started his medications in his teen years and lived to be 75.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.